A woman's death has been linked back to the Pfizer vaccine, the first recorded death in New Zealand linked to the vaccine.
The Covid-19 Vaccine Independent Safety Monitoring Board advised the Ministry of Health that the woman, who was in her 50s, had developed myocarditis, a severe side affect, after receiving the Pfizer jab.
Myocarditis is a rare side effect of the Pfizer Covid-19 vaccine.
"The CV-ISMB considered that the myocarditis was probably due to vaccination. The CV-ISMB noted that there were other medical issues occurring at the same time which may have influenced the outcome following vaccination," the board said.
"This is the first case in New Zealand where a death in the days following vaccination has been linked to the Pfizer Covid-19 vaccine."
The case has now been referred to the Coroner to determine the cause of death.
Last month, Medsafe issued a safety alert to raise awareness of the relatively recently discovered side affect; myocarditis.
CV-ISMB Chair Dr John Tait reassured health officials are still confident in the use of the Pfizer Covid-19 vaccine in New Zealand.
“The Pfizer vaccine is highly effective in protecting against serious illness and death from Covid-19, and we remain confident about using it in New Zealand," he said.
The board has advised the Ministry of Health to ensure health professionals are aware of the signs of myocarditis and pericarditis.
Up to August 7, five deaths were still under investigation by the Centre for Adverse Reactions Monitoring over whether they were linked to the vaccine.